MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X40MM TL13.5MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X40MM TL13.5MM; SCREW, FIXATION, BONE
Catalog Number 604640S
Medical Device Problem Codes Break (1069); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that: "a screw from the anis iii range became deformed and eventually broke at the head during ablation on a 14-year-old patient, making ablation impossible." measures/actions taken to complete the procedure: break the screw flush with the cortex and leave the remaining part in place.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the screw is broken as described in the event description.The device inspection revealed the following: the head of the broken screw and a strongly deformed fragment of the broken screw were returned for evaluation.Together with the screw was also a broken and strongly deformed washer returned, the washer is listed in the received implant sheet but otherwise not mentioned in any of the provided information, there was no allegation against this device made.The inspection of the screw head has shown that the head is strongly bent in one direction at the crossover from the shaft to the head.Also the remaining shaft has slight deformations in different directions.There are stress marks at the upper part of the shaft visible and there is an impression mark at one side of the screw head visible (red arrow), these marks were most likely caused by a strong contact with the washer.The microscopic investigation of the fracture face has shown that the fracture has the typical view of a ductile overload fracture, where the applied force is causing first a permanent distortion, visible at the twisted appearance on one side of the fracture, with subsequent fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the provided information the root cause of the reported event cannot be defined.The evaluation has shown that there was an excessive contact between the washer and the screw, which could indicate that in situ load application did already lead to a deformation and weakening of the screw head and the washer.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that : "a screw from the asnis iii range became deformed and eventually broke at the head during ablation on a 14-year-old patient, making ablation impossible." measures/actions taken to complete the procedure: break the screw flush with the cortex and leave the remaining part in place.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Based on the provided implant sheet the catalog- and lot number of the screw could be verified, but there is no further evaluation based on that possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X40MM TL13.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21404011
Report Number0008031020-2025-00305
Device Sequence Number12892718
Product Code HWC
UDI-Device Identifier04546540089762
UDI-Public(01)04546540089762(17)330731(10)AC4588
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K213199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number604640S
Device Lot NumberAC4588
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer04/10/2025
08/13/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date05/06/2025
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown